Alert archive / Rhode Island / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 111, NWS Boston/Norton, MA

July 28, 2006Newport County, Rhode Island; Bristol County, Massachusetts

NWS Boston/Norton, MA issued this severe thunderstorm warning at Jul 28, 2006, 6:54 PM EDT for Newport County, Rhode Island; Bristol County, Massachusetts. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 28, 2006, 6:54 PM EDT (22:54 UTC)
Expired
Jul 28, 2006, 7:45 PM EDT
In force
51 min
Issued by
NWS Boston/Norton, MA
Area
Counties, with a storm outline in the text

Counties Bristol County, MA, Newport County, RI

The radar

The Boston radar (KBOX), 43 km from the middle of the area, began a volume at 22:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 28, 1:00 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Chatham, MA (KCHH), launched 12:00Z, 10.9 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Chatham, MA at 12:00Z on 2006-07-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 151 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Chatham, MA at 12:00Z on 2006-07-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 52 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
151 J/kg
Mixed-layer CIN
-167 J/kg
Mixed-layer LCL
1215 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
52 m²/s²
0-3 km storm-relative helicity
35 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KBOX 282254
SVRBOX
MAC005-RIC005-282345-
/O.NEW.KBOX.SV.W.0111.060728T2254Z-060728T2345Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
654 PM EDT FRI JUL 28 2006

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NEWPORT COUNTY IN RHODE ISLAND
  THIS INCLUDES THE CITY OF NEWPORT
  SOUTH CENTRAL BRISTOL COUNTY IN SOUTHEAST MASSACHUSETTS

* UNTIL 745 PM EDT

* AT 651 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED NEAR JAMESTOWN...OR   
  ABOUT NEAR NEWPORT...AND MOVING EAST AT 40 MPH. THIS THUNDERSTORM  
  WILL ALSO PRODUCE FREQUENT CLOUD TO GROUND LIGHTNING AND VERY      
  HEAVY DOWNPOURS.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  PORTSMOUTH BY 700 PM EDT
  LITTLE COMPTON AND 8 MILES SOUTH OF TIVERTON BY 705 PM EDT
  8 MILES SOUTH OF WESTPORT BY 710 PM EDT
  DARTMOUTH BY 715 PM EDT

LAT...LON 4162 7133 4141 7141 4146 7092 4175 7096

$$

THOMPSON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 28, 4:05 PM EDT, 2 hours 49 minutes earlier.

Area forecast discussion, Jul 28, 4:05 PM EDT, 2 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
405 PM EDT FRI JUL 28 2006

.SHORT TERM /TONIGHT THROUGH SATURDAY NIGHT/...
A SEVER TSTM WATCH CONTINUES THROUGH 9 PM. IMPRESSIVE LINE OF SHOWERS
AND TSTMS FROM VERMONT THROUGH EASTERN NY TO EASTERN PA...ALL MOVING
NORTHEAST. UPPER TROF IN CENTRAL NY WILL MOVE THROUGH SOUTHERN NEW
ENGLAND OVERNIGHT AND MOVE EAST OF US AFTER 06Z. THE TROF IS
SUPPORTED BY THE 200 MB JET...WITH THE RIGHT ENTRANCE REGION MOVING
OVER SOUTHERN NEW ENGLAND ENTERING THE WESTERN ZONES AROUND 21Z AND
SWEEPING ACROSS DURING THE EVENING.

18Z LAPS SOUNDINGS FOR THE CT VALLEY SHOW DIRECTIONAL SHEAR (FROM
210 DEGREES AT SURFACE TO 270 DEGREES AT 20 THOUSAND FEET)...AND
0-3KM HELICITY AT 117. THIS IS ENOUGH TO AT LEAST SUPPORT GOOD
ORGANIZING OF THE STORMS TOWARD SEVERE LEVELS. PLENTY OF AVAILABLE
ENERGY WITH CAPES ESTIMATED AROUND 2300 J. PRECIPITABLE WATER VALUES
ARE AROUND 2.3 INCHES. SO THUNDERSTORMS TONIGHT WITH POTENTIAL
SEVERE...MAYBE SOME HEAVY DOWNPOURS.

THE AIRMASS DRIES A LITTLE AT THE SURFACE...DEW POINTS IN THE 60S
RATHER THAN THE 70S...WITH THE COLUMN SUFFICIENTLY DRY FOR CLEARING
OVERNIGHT AND EARLY SATURDAY. DAYTIME HEATING WILL POP SOME DIURNAL
CUMULUS BUT NO SHOWERS EXPECTED. WITH PLENTY OF SUN WE EXPECT FULL
MIXING...WITH 800 MB TEMPERATURES 13-14C THIS WOULD SUPPORT HIGHS OF
90 TO 95.

&&

.LONG TERM /SUNDAY THROUGH FRIDAY/...
IN THE LONGER TERM...LOOKS LIKE POSSIBLY AN ACTIVE WEEK FOR VARIOUS
REASONS. ANTICIPATING HOT CONDITIONS MUCH OF NEXT WEEK INTO
THU...THEN A STRONG COLD FRONT BRINGING MUCH COOLER CONDITIONS TO
REGION FOR LATE IN WEEK. RISK OF ORGANIZED SEVERE TSTMS ON THU...AND
MAY HAVE TO DEAL WITH A MCS OR TWO.

HAVE BORDERLINE CHANCE POPS ON SUN/SUN NIGHT AS MAY SEE WEAK
BOUNDARY ACROSS FORECAST AREA. ANTICIPATE THE BOUNDARY TO FLUCTUATE
N OF AREA FOR MON THRU WED...BUT NEVER FAR AND HAVE RISK OF A MCS OR
TWO THAT COULD TRAVEL ALONG IT DURING THE MON NIGHT THRU WED NIGHT
TIMEFRAME.

MON THRU THU LOOK VERY WARM WITH BOTH TUE AND WED LOOKING ESPECIALLY
VERY HOT ACROSS MOST OF SNE...GIVEN 850 MB TEMPS 20-21+C AND
THICKNESSES 582+. SEE POTENTIAL FOR MAX TEMPS NEAR 100 BOTH TUE AND
WED...ESPECIALLY CT VALLEY REGION...WITH HEAT INDICES THAT COULD
PUSH 105. IF ENOUGH W COMPONENT TO SFC WIND...THEN BOS COULD ALSO
MAKE A RUN TO NEAR 100 TUE AND WED. ONE OR TWO WILD CARDS WITH
RESPECT TO TEMPS IS IF BOUNDARY FLUCTUATES FURTHER S THAN EXPECTED
OR MCS LEAVES ENOUGH CONVECTIVE DEBRIS CLOUDINESS TO REDUCE SOLAR
INSOLATION. MORE THAN LIKELY...HOWEVER...THIS IS PROBABLY GOING TO
BE A VERY IMPRESSIVE HEAT EPISODE FOR MUCH OF THE AREA.

STRONG COLD FRONT APPROACHES THU WITH GOOD CHANCE FOR SHOWERS/TSTMS.
STRENGTH OF FRONTAL BOUNDARY MOVING INTO VERY HOT/HUMID AIR MASS
COMBINED WITH POTENTIALLY SIGNIFICANT MID LEVEL WIND FLOW SETS STAGE
FOR POSSIBLE WIDESPREAD SEVERE WEATHER EVENT THU AFTN/EVE.

MUCH COOLER AND LESS HUMID CONDITIONS EXPECTED BEHIND FRONT ON FRI.
BOTH GFS AND ECMWF OPERATIONAL RUNS SHOW SIGNIFICANT AIR MASS
CHANGE.

&&

.AVIATION...
A SEVERE TSTM WATCH REMAINS IN EFFECT THROUGH 9 PM/01Z.  VFR MOST OF
THE TIME THIS EVENING BUT WITH SOME MVFR IN SHOWERS AND TSTMS THROUGH
04Z...ENDING WEST TO EAST AS A TROF/WIND SHIFT MOVES THROUGH. SOME
HEAVIER TSTMS MAY PRODUCE 15 TO 30 MINUTES OF IFR. SOUTHWEST WINDS
PRIOR TO THE WIND SHIFT.

WINDS DIMINISH LATER TONIGHT BEHIND THE TROF...WHICH SHOULD ALLOW
SOME PATCHY IFR IN FOG IN THE TRADITIONAL SPOTS SUCH AS BAF AND MHT.
FOG SHOULD BURN OFF BY 12Z. VFR THROUGH THE DAY ON SATURDAY.

&&

.MARINE...
GUSTY WINDS NEAR 25 KNOTS OVER THE NEARSHORE WATERS THIS
EVENING...THIS WILL DIE DOWN AFTER SUNSET. A SMALL CRAFT ADVISORY
HAS BEEN ADDED FOR THESE WATERS FOR THIS EVENING AND SHOULD COME
DOWN OVERNIGHT. 5 FOOT SEAS CONTINUE SE OF NANTUCKET...SO WE HAVE
CONTINUED A SMALL CRAFT ADVISORY FOR SEAS FOR THE SOUTHEAST AND
SOUTHERN OUTER WATERS. THESE CONDITIONS SHOULD DIMINISH BY SATURDAY
EVENING.

IN LONGER TERM...MAY SEE WINDS...AND SEAS ACROSS OUTER
WATERS...APPROACHING SMALL CRAFT CRITERIA TUE/WED. CONFIDENCE NOT
ALL THAT HIGH...HOWEVER...DUE TO MODEL RUN TO RUN VARIABILITY ON SFC
PRESS PATTERN.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY FOR ANZ230>237-250 FOR THIS EVENING.
         SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FOR ANZ254-255
      UNTIL 6 PM SATURDAY.
&&

SHORT TERM...WTB
LONG TERM...KJC/THOMPSON
AVIATION...WTB
Hazardous weather outlook, Jul 28, 6:28 AM EDT, 12 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
628 AM EDT FRI JUL 28 2006

ANZ230>237-250-254-255-CTZ002>004-MAZ002>024-026-NHZ011-012-015-
RIZ001>008-291028-
BARNSTABLE-BLOCK ISLAND-BLOCK ISLAND SOUND-BOSTON HARBOR-BRISTOL-
BUZZARDS BAY-CAPE COD BAY-CENTRAL MIDDLESEX COUNTY-CHESHIRE-
COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT
40 NM-
COASTAL WATERS FROM NANTUCKET MA TO MARTHAS VINEYARD MA TO BLOCK
ISLAND RI TO MONTAUK NY SOUTHEAST TO 20NM-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-DUKES-EASTERN ESSEX-EASTERN FRANKLIN-EASTERN HAMPDEN-
EASTERN HAMPSHIRE-EASTERN HILLSBOROUGH-EASTERN KENT-EASTERN NORFOLK-
EASTERN PLYMOUTH-HARTFORD-NANTUCKET-NANTUCKET SOUND-NARRAGANSETT BAY-
NEWPORT-NORTHERN BRISTOL-NORTHERN WORCESTER-
NORTHWEST MIDDLESEX COUNTY-NORTHWEST PROVIDENCE-RHODE ISLAND SOUND-
SOUTHEAST MIDDLESEX-SOUTHEAST PROVIDENCE-SOUTHERN BRISTOL-
SOUTHERN PLYMOUTH-SOUTHERN WORCESTER-SUFFOLK-TOLLAND-VINEYARD SOUND-
WASHINGTON-WESTERN AND CENTRAL HILLSBOROUGH-WESTERN ESSEX-
WESTERN FRANKLIN-WESTERN HAMPDEN-WESTERN HAMPSHIRE-WESTERN KENT-
WESTERN NORFOLK-WESTERN PLYMOUTH-WINDHAM-
628 AM EDT FRI JUL 28 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...
NORTHEAST MASSACHUSETTS...SOUTHEAST MASSACHUSETTS...WESTERN
MASSACHUSETTS...MASSACHUSETTS COASTAL WATERS...SOUTHERN NEW
HAMPSHIRE...CENTRAL RHODE ISLAND AND NORTHERN RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT
THUNDERSTORMS WILL BE FAR MORE WIDESPREAD THAN THOSE THAT FINALLY
DEVELOPED THURSDAY EVENING.  IT IS EXPECTED THAT THERE WILL BE
SEVERAL PATHS OF WET MICROBURST DAMAGE ALONG WITH DAMAGING LIGHTNING
STRIKES AND BRIEF POOR DRAINAGE STREET FLOODING RAINS OF 2.5 INCHES
IN AN HOUR. HAIL IS POSSIBLE IN SEVERAL STORMS. ISOLATED
THUNDERSTORMS THIS MORNING WILL INTENSIFY DURING FORENOON.

DAMAGING STORMS ARE POSSIBLE BETWEEN NOON AND 7 PM...FOR ALL OF THE
AREA EXCEPT NOT THE SOUTH COASTS OF RHODE ISLAND AND MASSACHUSETTS
PLEASE SEE THE SPECIAL WEATHER STATEMENT FOR PRELIMINARY TIMING
DETAILS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
A HEAT WAVE MAY BE ONGOING IF FRIDAYS /TODAYS/ TEMPERATURES TOUCH 90
AT HARTFORD...LAWRENCE...FITCHBURG...MANCHESTER OR NASHUA.

NO MATTER...IT IS EXPECTED A MORE FORMAL STATEMENT OF HEAT WAVE
EXPECTATIONS WILL BE ISSUED AS WE BRACE FOR POTENTIAL ADDITIONAL DAY
AFTER DAY 90 DEGREE HEAT SATURDAY THROUGH WEDNESDAY AND POSSIBLY NEAR
100 DEGREE HEAT FOR 1 DAY NEXT TUESDAY OR WEDNESDAY IN THE HARTFORD
AREA.  HEAT INDICES WILL APPROACH 100 ON MOST DAYS FOR AN HOUR OR
SO...ESPECIALLY FROM HARTFORD TO WOONSOCKET AND TAUNTON WITH THE
POSSIBILITY OF DANGEROUS 105 DEGREE OR GREATER HEAT INDICES NEXT
TUESDAY OR WEDNESDAY. IF THERE WERE TO BE A BREAK IN THE HEAT...
SUNDAY MIGHT BE THE DAY FOR SLIGHTLY COOLER TEMPERATURES.

OFFICIALS SHOULD BE ALERT TO ADVANCE PREPARATIONS FOR HEAT RELATED
NEEDS AT ANY OUTDOOR EVENTS AS WELL AS FOR THE ELDERLY...CHILDREN AND
THOSE WITH RESPIRATORY AILMENTS.  POWER OUTAGES WOULD EXACERBATE THE
SITUATION.

THERE WILL BE ANOTHER CHANCE OF ISOLATED STRONG THUNDERSTORMS BOTH
SUNDAY AND MONDAY AFTERNOONS.

IT MAY BECOME TOO HOT TO THUNDER TUESDAY AND WEDNESDAY DESPITE AN
APPROACHING COOL FRONT.

EVENTUALLY THAT FRONT WILL SLIDE INTO OR JUST SOUTH OF SOUTHERN NEW
ENGLAND AND SERVE AS A FOCUS FOR THUNDERSTORM GENERATING HEAVY RAINS
HERE.

AIR QUALITY MAY BECOME UNHEALTHY FOR AN EXTENDED PERIOD OF TIME IN
PARTS OF SOUTHERN NEW ENGLAND...ESPECIALLY CONNECTICUT...PARTLY
DEPENDENT ON WIND DIRECTION...WIND SPEEDS...AND INVERSIONS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION FOR DAMAGING WIND...LARGE HAIL OR FLOODING
RAINS...WILL BE NEEDED AROUND NOON TODAY ALONG AND WEST OF INTERSTATE
95.

JWD/DRAG

In the hours before

Special weather statement, Jul 28, 2:08 PM EDT, 4 hours 46 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE TAUNTON MA
208 PM EDT FRI JUL 28 2006

CTZ002>004-MAZ002>021-026-NHZ011-012-015-RIZ001>008-290000-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-NORTHERN MIDDLESEX MA-CHESHIRE NH-
EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH NH-
NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-
EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-NEWPORT RI-
BLOCK ISLAND RI-
INCLUDING THE CITIES OF...HARTFORD...WINDSOR LOCKS...UNION...
VERNON...PUTNAM...WILLIMANTIC...CHARLEMONT...GREENFIELD...
ORANGE...BARRE...FITCHBURG...FRAMINGHAM...LOWELL...LAWRENCE...
GLOUCESTER...CHESTERFIELD...BLANDFORD...AMHERST...NORTHAMPTON...
SPRINGFIELD...MILFORD...WORCESTER...FOXBORO...NORWOOD...
CAMBRIDGE...BOSTON...QUINCY...TAUNTON...BROCKTON...PLYMOUTH...
FALL RIVER...NEW BEDFORD...MATTAPOISETT...AYER...JAFFREY...
KEENE...MANCHESTER...NASHUA...PETERBOROUGH...WEARE...FOSTER...
SMITHFIELD...PROVIDENCE...WEST GREENWICH...WARWICK...BRISTOL...
NARRAGANSETT...WESTERLY...NEWPORT...BLOCK ISLAND
208 PM EDT FRI JUL 28 2006

...SEVERE THUNDERSTORMS ARE POSSIBLE IN SOUTHERN NEW ENGLAND THIS
AFTERNOON AND EARLY THIS EVENING...

A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 9 PM FOR MUCH OF
SOUTHERN NEW ENGLAND. THE WATCH INCLUDES MOST OF MASSACHUSETTS EXCEPT
THE CAPE AND ISLANDS...NORTHERN CONNECTICUT...RHODE ISLAND AND
SOUTHWEST NEW HAMPSHIRE.

A COOL FRONT MOVING INTO THE HOT AND VERY HUMID AIRMASS ACROSS
SOUTHERN NEW ENGLAND WILL SET THE STAGE FOR THUNDERSTORMS TO DEVELOP
THROUGH THE AFTERNOON AND EARLY EVENING. DAMAGING WINDS WILL BE THE
PRIMARY THREAT...BUT ANY THUNDERSTORMS MAY ALSO PRODUCE LARGE
HAIL...TORRENTIAL RAINFALL WITH POOR DRAINAGE FLOODING...AND
FREQUENT LIGHTNING.

A LINE OF THUNDERSTORMS WAS DEVELOPING FROM SOUTHEAST NEW YORK
THROUGH EASTERN PENNSYLVANIA EARLY THIS AFTERNOON. THESE
THUNDERSTORMS ARE EXPECTED TO INTENSIFY AND EXPAND AS THEY MOVE INTO
SOUTHERN NEW ENGLAND THIS AFTERNOON.

THE MOST LIKELY TIME FOR SEVERE WEATHER IS...
3 PM TO 5 PM IN THE CONNECTICUT VALLEY...
5 PM TO 6 PM IN THE WORCESTER HILLS...
6 PM TO 8 PM IN PROVIDENCE...BOSTON AND THE MERRIMACK VALLEY.

IF YOU HAVE OUTDOOR PLANS TODAY...BE ALERT FOR SIGNS OF THREATENING
WEATHER. HAVE A SAFE PLACE TO GO TO IF THUNDERSTORMS APPROACH...SUCH
AS A CAR OR STRONG BUILDING. OUTDOOR ACTIVITIES SHOULD BE POSTPONED
UNTIL THE STORMS PASS.

BOATERS ON BOSTON HARBOR...NARRAGANSETT BAY...AND THE EASTERN
MASSACHUSETTS WATERS FROM THE MERRIMACK RIVER TO PLYMOUTH SHOULD
ALSO BE ALERT FOR THUNDERSTORMS THIS AFTERNOON. PLAN TO HAVE ENOUGH
TIME TO GET BACK TO SAFE HARBOR.

STAY TUNED TO NOAA ALL HAZARDS WEATHER RADIO OR YOUR LOCAL MEDIA FOR
UPDATED INFORMATION.

KJC
Special weather statement, Jul 28, 4:14 PM EDT, 2 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
414 PM EDT FRI JUL 28 2006

NHZ011-015-282115-
CHESHIRE NH-WESTERN AND CENTRAL HILLSBOROUGH NH-
414 PM EDT FRI JUL 28 2006

AT 410 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 50
MPH 2 MILES EAST OF HANCOCK...OR ABOUT 11 MILES NORTH OF JAFFREY...
MOVING NORTHEAST AT 30 MPH.

THE THUNDERSTORM WILL BE NEAR...FRANCESTOWN AND GREENFIELD BY 420 PM
EDT...WEARE AND NEW BOSTON BY 430 PM EDT...GOFFSTOWN BY 440 PM EDT.

INTENSE LIGHTNING IS REPORTED WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID
USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY
ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FRIDAY
EVENING FOR NORTHERN CONNECTICUT AND SOUTHWESTERN MASSACHUSETTS AND
RHODE ISLAND.

FRANK
Local storm report, Jul 28, 5:16 PM EDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
516 PM EDT FRI JUL 28 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0435 PM     TSTM WND DMG     SOUTH WINDSOR           41.82N 72.62W
07/28/2006                   HARTFORD           CT   BROADCAST MEDIA

            TREES DOWN ON SULLIVAN STREET

0505 PM     TSTM WND DMG     VERNON                  41.82N 72.48W
07/28/2006                   TOLLAND            CT   AMATEUR RADIO

            TREES DOWN ON MOUNTAIN ROAD

0512 PM     TSTM WND DMG     GRANBY                  41.95N 72.78W
07/28/2006                   HARTFORD           CT   AMATEUR RADIO

            WIRES DOWN

0512 PM     TSTM WND DMG     VERNON                  41.82N 72.48W
07/28/2006                   TOLLAND            CT   AMATEUR RADIO

            4 INCH DIAMETER LIMBS DOWN

&&

AED
Local storm report, Jul 28, 5:42 PM EDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TAUNTON MA
542 PM EDT FRI JUL 28 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0435 PM     TSTM WND DMG     SOUTH WINDSOR           41.82N 72.62W
07/28/2006                   HARTFORD           CT   BROADCAST MEDIA

            TREES DOWN ON SULLIVAN STREET

0505 PM     TSTM WND DMG     VERNON                  41.82N 72.48W
07/28/2006                   TOLLAND            CT   AMATEUR RADIO

            TREES DOWN ON MOUNTAIN ROAD

0512 PM     TSTM WND DMG     GRANBY                  41.95N 72.78W
07/28/2006                   HARTFORD           CT   AMATEUR RADIO

            WIRES DOWN

0512 PM     TSTM WND DMG     VERNON                  41.82N 72.48W
07/28/2006                   TOLLAND            CT   AMATEUR RADIO

            4 INCH DIAMETER LIMBS DOWN

0525 PM     TSTM WND DMG     AMHERST                 42.87N 71.62W
07/28/2006                   HILLSBOROUGH       NH   LAW ENFORCEMENT

            2 LARGE TREE LIMBS DOWN

0525 PM     TSTM WND DMG     COLUMBIA                41.70N 72.30W
07/28/2006                   TOLLAND            CT   AMATEUR RADIO

            TREES DOWN

0535 PM     TSTM WND DMG     COLUMBIA                41.70N 72.30W
07/28/2006                   TOLLAND            CT   AMATEUR RADIO

            TREES DOWN ON RTE 87

&&

AED
Special weather statement, Jul 28, 6:38 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
638 PM EDT FRI JUL 28 2006

MAZ017>019-282330-
EASTERN PLYMOUTH MA-NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-
638 PM EDT FRI JUL 28 2006

AT 634 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 50
MPH 4 MILES NORTHWEST OF NORTON...OR ABOUT 5 MILES NORTHEAST OF NORTH
ATTLEBOROUGH...MOVING EAST AT 40 MPH. THIS THUNDERSTORM WILL ALSO
AFFECT THE TAUNTON AREA. IN ADDITION TO STRONG WIND GUSTS...THIS
STORM WILL PRODUCE FREQUENT AND VERY DANGEROUS CLOUD TO GROUND
LIGHTNING...AS WELL AS VERY HEAVY DOWNPOURS. LOCALIZED STREET
FLOODING IS POSSIBLE.

THE THUNDERSTORM WILL BE NEAR...7 MILES NORTH OF RAYNHAM BY 640 PM
EDT...EAST BRIDGEWATER AND WHITMAN BY 650 PM EDT...HANSON AND
PEMBROKE BY 700 PM EDT...MARSHFIELD AND DUXBURY BY 710 PM EDT.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FRIDAY
EVENING FOR NORTHERN CONNECTICUT AND SOUTHWESTERN MASSACHUSETTS AND
RHODE ISLAND.

THOMPSON
Local storm report, Jul 28, 6:41 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TAUNTON MA
641 PM EDT FRI JUL 28 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0435 PM     TSTM WND DMG     SOUTH WINDSOR           41.82N 72.62W
07/28/2006                   HARTFORD           CT   BROADCAST MEDIA

            TREES DOWN ON SULLIVAN STREET

0505 PM     TSTM WND DMG     VERNON                  41.82N 72.48W
07/28/2006                   TOLLAND            CT   AMATEUR RADIO

            TREES DOWN ON MOUNTAIN ROAD

0512 PM     TSTM WND DMG     VERNON                  41.82N 72.48W
07/28/2006                   TOLLAND            CT   AMATEUR RADIO

            4 INCH DIAMETER LIMBS DOWN

0512 PM     TSTM WND DMG     GRANBY                  41.95N 72.78W
07/28/2006                   HARTFORD           CT   AMATEUR RADIO

            WIRES DOWN

0525 PM     TSTM WND DMG     ATHOL                   42.59N 72.23W
07/28/2006                   WORCESTER          MA   AMATEUR RADIO

            WIRES DOWN

0525 PM     TSTM WND DMG     COLUMBIA                41.70N 72.30W
07/28/2006                   TOLLAND            CT   AMATEUR RADIO

            TREES DOWN

0525 PM     TSTM WND DMG     AMHERST                 42.87N 71.62W
07/28/2006                   HILLSBOROUGH       NH   LAW ENFORCEMENT

            2 LARGE TREE LIMBS DOWN

0530 PM     TSTM WND DMG     LEICESTER               42.25N 71.90W
07/28/2006                   WORCESTER          MA   AMATEUR RADIO

            NUMEROUS LARGE BRANCHES DOWN

0535 PM     TSTM WND DMG     COLUMBIA                41.70N 72.30W
07/28/2006                   TOLLAND            CT   AMATEUR RADIO

            TREES DOWN ON RTE 87

0552 PM     TSTM WND DMG     WILLIMANTIC             41.72N 72.22W
07/28/2006                   WINDHAM            CT   AMATEUR RADIO

            NUMEROUS 2 TO 3 INCH DIAMETER LIMBS DOWN

0600 PM     TSTM WND DMG     DOUGLAS                 42.05N 71.73W
07/28/2006                   WORCESTER          MA   AMATEUR RADIO

            TELEPHONE POLES DOWN ON CHURCH ST

0605 PM     TSTM WND DMG     UXBRIDGE                42.08N 71.60W
07/28/2006                   WORCESTER          MA   AMATEUR RADIO

            WIRES DOWN

0605 PM     TSTM WND DMG     CONCORD                 42.45N 71.35W
07/28/2006                   MIDDLESEX          MA   AMATEUR RADIO

            TREES AND WIRES DOWN NEAR RTE 62

0610 PM     LIGHTNING        NORTHBRIDGE             42.15N 71.65W
07/28/2006                   WORCESTER          MA   AMATEUR RADIO

            LIGHTNING STRIKE TO POLE CAUSING POWER OUTAGE

0615 PM     TSTM WND DMG     BLACKSTONE              42.02N 71.50W
07/28/2006                   WORCESTER          MA   AMATEUR RADIO

            16 INCH DIAMETER BRANCHES DOWN ON WIRES ON HASKEL RD

0615 PM     TSTM WND DMG     BEDFORD                 42.48N 71.27W
07/28/2006                   MIDDLESEX          MA   AMATEUR RADIO

            2 INCH LIMBS DOWN

0620 PM     HAIL             FRAMINGHAM              42.31N 71.44W
07/28/2006  E0.75 INCH       MIDDLESEX          MA   AMATEUR RADIO

&&

AED

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 28, 5:44 PM EDTSevere Thunderstorm WarningBOXKent, Providence46 min
Jul 28, 8:37 AM EDTSpecial Marine WarningBOX53 min
Jul 28, 10:04 AM EDTSpecial Marine WarningBOX56 min
Jul 28, 3:41 PM EDTSevere Thunderstorm WarningBOXHampden, Hampshire55 min
Jul 28, 5:05 PM EDTSevere Thunderstorm WarningBOXFranklin, Worcester70 min
Jul 28, 5:25 PM EDTSpecial Marine WarningBOX95 min
Jul 28, 5:52 PM EDTSevere Thunderstorm WarningBOXMiddlesex68 min
Jul 28, 6:18 PM EDTSevere Thunderstorm WarningBOXEssex71 min
Jul 28, 6:22 PM EDTSpecial Marine WarningBOX113 min
Jul 28, 6:31 PM EDTSevere Thunderstorm WarningBOXNorfolk74 min
Jul 28, 6:46 PM EDTSevere Thunderstorm WarningBOXSuffolk40 min

Nearby

Severe Thunderstorm Warnings in Rhode Island, 2006Severe Thunderstorm Warnings in Massachusetts, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.